Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Apr 7, 2021, 12:39 PM CDT for Dade County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 12:39 PM CDT (17:39 UTC)
- Expired
- Apr 7, 2021, 1:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
County Dade County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
645
WWUS83 KSGF 071739
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1239 PM CDT Wed Apr 7 2021
MOZ077-088-089-071815-
Barton MO-Jasper MO-Dade MO-
1239 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTON...
NORTHEASTERN JASPER AND WESTERN DADE COUNTIES UNTIL 115 PM CDT...
At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Golden City, or 13 miles northeast of Carthage, moving north at 40
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lockwood... Golden City...
Avilla... Maple Grove...
Dudenville... Meinert...
Sylvania... Neola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Missouri.
LAT...LON 3720 9424 3757 9415 3750 9385 3729 9401
3728 9405 3723 9406 3716 9411
TIME...MOT...LOC 1738Z 201DEG 36KT 3731 9414
$$
RothsteinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Apr 7, 10:53 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 7, 10:53 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1053 AM CDT Wed Apr 7 2021 ...Mesoscale Forecast Discussion... .MESOSCALE DISCUSSION... Issued at 1022 AM CDT Wed Apr 7 2021 Large scale ascent is rapidly increasing across eastern Kansas and western Missouri as upper level low pressure continues to track east across south-central Kansas. Meanwhile, a surface cold front extends south from surface low pressure analyzed near Garnett, Kansas. This front is just now making it into western Bourbon, Crawford, and Cherokee Counties in Kansas. Of note, a surface outflow boundary also extends from west to east from that surface low into the Stockton Lake region and then continues northeast to around Rolla. Convection may persist into the early afternoon from Stockton Lake into the Truman Lake vicinity as a weakening low level jet overrides this outflow boundary. With steep mid level lapse rates in place, there is a limited threat for hail up to the size of quarters with these storms. Ahead of that approaching front, a capping inversion remains in place. However, the aforementioned large scale ascent along with frontal forcing will eventually erode the cap with surface-based convection expected to develop between 11 AM and 1 PM near the I-49 corridor. A broken line of storms will then steadily march east along the front and exit the eastern Missouri Ozarks by 9 PM. Expectations for severe potential have not changed much. MLCAPE values in the 750 to 1300 J/kg range along with effective deep layer shear of 40-50 knots will be supportive of strong to severe convection. The main convective modes are expected to be line segments and small clusters given the linear forcing and deeper layer shear vectors having a large parallel component to the front. Thus, the main potential severe weather hazard will be damaging winds. 0-3 km bulk shear vectors oriented towards the northeast at 35-40 knots will favor spin-up tornado potential with line segments which bow towards the ENE to NNE. There is the potential for some supercell structures along and just ahead of the front. Bunkers right-moving vectors may give cells some brief residence time ahead of the front. This would be supportive of a large hail threat. There will also be a limited threat for a tornado or two across south-central Missouri and the eastern Ozarks with any supercells as the low-level jet begins to strengthen from later this afternoon into early this evening. We will also have to watch cells tracking along that old outflow boundary across central Missouri as it may provide a vorticity source to locally increase tornado potential. && .SHORT TERM...(Today and tonight) Issued at 231 AM CDT Wed Apr 7 2021 Cluster of thunderstorms across east central KS has taken a more eastward trajectory over the past couple of hours, with some east-southeast elements. Could see this activity push into the northwestern CWA between 08-10z. Could see some wind gusts up to 50 mph and some hail to the size of quarters with this activity. There is some elevated instability and 30-40kts of 0-6km bulk shear. This activity was located out ahead of an area of low pressure and surface front, with good low level jet dynamics of 40-60kts. The front is expected to push east into and across the area today. This system will bring significant low level shear with favorable low level jet dynamics along with good upper level synoptic scale lift as the upper level moves in from the west. Instability will be the main fly in the ointment for a decent severe weather setup and the amount of instability will be dependent on what transpires from this mornings convection. The best chance for surface based instability ahead of the front will be east of highway 65 from late morning through the afternoon. Forecast soundings show that the thermal cap will be eroding with the approach of the frontal boundary so there will be a couple hour window of opportunity along and ahead of the front. South central MO and areas south of our forecast area will seem to have the best chance of afternoon surface based instability where all modes of severe weather will be possible. Most of the activity should be east of the area by 8-9 pm. The upper low should begin to push into west central MO during the evening hours and into central MO during the overnight. Some moisture is expected to wrap around the low with some potential lingering low QPF showers over central MO, but the remainder of the CWA should be dry after this afternoon's convection. With the fairly progressive nature of the convection, vegetation really popping out and recent dry period this week, we are not expecting any widespread flooding with this event. Highs today will be tricky with the cloud cover/convection and front all moving through. We will have the potential for low 70s over the eastern Ozarks which will see the latest timing of the front and convection, while areas over southeast Kansas and western MO will have the frontal passage this morning and highs in the mid 60s. Lows tonight behind the front will dip back into the 40s across the area. .LONG TERM...(Thursday through Tuesday) Issued at 231 AM CDT Wed Apr 7 2021 With an upper level ridge along the east coast, the area of low pressure will become more vertically stacked and slowly drift northward into the western Great Lakes region. Some wrap around moisture and energy along the southern edge of the low will potentially continue the shower chances over central MO on Thursday. Highs will be cooler with readings in the 50s and 60s for Thursday. Another upper level shortwave will drop southeast into the plains on Friday with some additional showers and thunderstorms late Friday into Friday night. Temperatures should warm back into the 70s on Friday ahead of this next shortwave. The precipitation should push east of the area by Saturday morning. Cooler temperatures in the 60s are expected on Saturday behind this system, but should warm back into the 70s again on Sunday as upper level rising heights move into the area in the wake of the upper low. Another front will move through the area on Monday with rain chances and cooler temperatures in the 60s and this front should usher in a cooler air mass which will linger into Tuesday. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 621 AM CDT Wed Apr 7 2021 For the 12z TAFS...convection and wind will be the main aviation hazards today, with the main convection from 12z through around 21z at the terminal sites. Outside of the convection, wind gusts of 25 to 35 kts will be possible today. Within the convection, IFR conditions will be possible and potentially localized higher gusts with the stronger/severe storms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Schaumann SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 7, 3:26 AM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 326 AM CDT Wed Apr 7 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 326 AM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... A strong cold front will push through the area today. Thunderstorms will be possible out ahead of the front with strong to severe storms possible. If enough instability can develop ahead of the front, then all modes of severe weather will be possible, including large hail to the size of golf balls, damaging winds in excess of 60 mph and tornadoes. The best chances of severe storms will be east of highway 65 from late morning through the afternoon hours. Gusty winds are expected as a strong storm system moves into the area today. Wind gusts over 30 mph will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Gusty westerly winds will occur behind the front Thursday. Gusts up to 30 mph will be possible at times. Another system will move through the region Friday night into Saturday and will bring additional chances for showers and storms to the area. No severe weather is expected at this time, with cloud to ground lightning the main potential hazard. .SPOTTER INFORMATION STATEMENT... Spotters may be needed east of highway 65 this afternoon. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Apr 7, 7:16 AM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
716 AM CDT Wed Apr 7 2021
MOZ090-095-071245-
Greene MO-Christian MO-
716 AM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN AND
SOUTHEASTERN GREENE COUNTIES UNTIL 745 AM CDT...
At 715 AM CDT, the public reported a strong thunderstorm over Nixa,
moving northeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Southeastern Springfield... Nixa...
Ozark... Rogersville...
Fremont Hills... Boaz...
Galloway...
LAT...LON 3699 9334 3699 9341 3700 9343 3720 9324
3713 9306 3709 9307 3697 9334
TIME...MOT...LOC 1215Z 228DEG 33KT 3704 9333
RothsteinLocal storm report, Apr 7, 7:17 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 AM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HAIL 1 S HIGHLANDVILLE 36.92N 93.28W
04/07/2021 E0.70 INCH CHRISTIAN MO PUBLIC
&&
MBLocal storm report, Apr 7, 7:19 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 AM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 AM HAIL 4 SSE BOAZ 36.97N 93.36W
04/07/2021 E0.70 INCH STONE MO NWS EMPLOYEE
&&
MBLocal storm report, Apr 7, 7:20 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 AM CDT WED APR 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HAIL 1 NNE NIXA 37.06N 93.28W
04/07/2021 U0.75 INCH CHRISTIAN MO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
MBSpecial weather statement, Apr 7, 12:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1239 PM CDT Wed Apr 7 2021
MOZ077-088-089-071815-
Barton MO-Jasper MO-Dade MO-
1239 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTON...
NORTHEASTERN JASPER AND WESTERN DADE COUNTIES UNTIL 115 PM CDT...
At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Golden City, or 13 miles northeast of Carthage, moving north at 40
mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Lockwood... Golden City...
Avilla... Maple Grove...
Dudenville... Meinert...
Sylvania... Neola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Missouri.
LAT...LON 3720 9424 3757 9415 3750 9385 3729 9401
3728 9405 3723 9406 3716 9411
TIME...MOT...LOC 1738Z 201DEG 36KT 3731 9414
RothsteinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:16 AM CDT | Special Weather Statement | SGF | Christian | 29 min |
| Apr 7, 1:04 PM CDT | Special Weather Statement | SGF | St. Clair | 26 min |
| Apr 7, 2:07 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 38 min |
| Apr 7, 2:38 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 52 min |
| Apr 7, 2:46 PM CDT | Tornado Warning | SGF | Benton, Morgan | 29 min |
| Apr 7, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 48 min |
| Apr 7, 3:56 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 34 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.